Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Can hair loss and greying hair after delivery be stopped?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
regarding too much hair loss,and whitehair also increased a lot
Posted Mon, 7 May 2012 in Hair Loss
Follow-up: Can hair loss and greying hair after delivery be stopped? 12 minutes later
after 2nd delivery hair fall and white hair is increased
 
 
Answered by Dr. Jasvinder Singh 32 minutes later
Hello,

Thanks for posting your query. It is quite normal to find hair loss after delivery in females. During pregnancy there is an increase in levels of hormones like estrogen and progesterone. After delivery these hormones’ levels drop suddenly which causes their hair to slip into the resting or telogen stage.

See the growth cycle of hair is in two phases, anagen or growth phase which is found in pregnancy and telogen or resting phase which is found after delivery. Hair takes between 3 and 6 months to re-enter into growth phase, so the restoration is a bit slow.

Premature graying of hair can be due to malnutrition and a diet deficient in vit B, thyroid disease, stress and anxiety, unclean condition of the scalp, drying it with an electric dryer and use of hair dyes. Take a good 8 hour sleep and get your thyroid profile checked.

First of all, give your diet an overhaul if you're lacking vital nutrients for growth and switch to foods for healthy hair like food XXXXXXX in protein, vitamins(mainly vit A and vit C) and other micronutrient like zinc, iron and copper. Also eat a healthy balanced meal, use mild shampoo and lather gently and rub gently with towel to dry you hair. Try and avoid using blow dryers. Biotin is present in foods like eggs and liver and is considered good for hair growth. So in addition to these foods, biotin supplements can be taken.

There are many medications to improve hair loss like finasteride, dutasteride and topically applied minoxidil but these are available only under prescription. In that case you have to consult a dermatologist or trichologist (hair expert).

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
 
Follow-up: Can hair loss and greying hair after delivery be stopped? 12 minutes later



can u suggest some medication or lotion




















screensavers, daemon tools























daemon tools
 
 
Answered by Dr. Jasvinder Singh 7 hours later
Hello,

Thanks for getting back.

Medicines which are useful for hair loss and telogen effluvium are are minoxidil and finasteride. Minoxidil is available in topical lotion form as 2 and 5 % lotion and increases hair growth. It is applied as foam to dry hair and scalp once in the morning and again in the evening. But it is better to use these drugs under medical supervision. Finally one can resort to hair transplantation also.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor